Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
arjun4

tazorac making me MORE oily?

Recommended Posts

has anyone experienced tazorac making them MORE oily? im using 0.5% cream at night, and the next day my face is like a swamp.

i swear my skin is usually pretty oily, but tazorac is making it RIDICULOUS.. i would say its doubled to trippled the oil production.

does this go away, is this normal?

Share this post


Link to post
Share on other sites

I remember when I was on Tazorac, it really helped to use a Glycolic Toner as part of a regimen. However, I do remember that when I used only Tazorac, sometimes it would make me more oily.

It probably sounds paradoxical, but you might want to look into moisturizing your skin. Usually what happens is when people go on a retinoid, it dries out their skin, and as a countermeasure, their skin begins to produce more oil than before to fight against the dryness.

So, the key in preventing and stopping that would be to moisturize and prevent your skin from getting too dry.

In your case, I would recommend moisturizing at night, after you shower/wash your face, before putting on Tazorac. This should also help with lessening the irritation.

Good luck!

Share this post


Link to post
Share on other sites

i already use a good quality moisturizer by la roche posay...

i dont think its the taz drying me out... its directly related to the taz itself... l

ets say: monday night i dont use taz, tuesday im normal

and tuesday night i use taz, wednesday im a grease ball

i thought you couldnt use AHA/BHA with tazorac?

Share this post


Link to post
Share on other sites

For the Glycolic Acid Toner, my dermatologist was the one who put me on it, so I'm pretty sure it's all right to use it along with Tazorac (she's one of the best-renowned esthetic dermatologists in my city, so she's pretty believable).

If you're already moisturizing and you think the Tazorac itself is making you oily, maybe you might want to switch to the Tazorac Gel. I don't know if you're already using the gel instead of the cream, but it sounds like you might be using the cream (if you're becoming so oily, you might need all those emollients in the cream form).

However, they say that the Tazorac Gel is much more drying than the cream, so as always, consult your dermatologist about it. He/she will know the best solution.

Good luck!

Share this post


Link to post
Share on other sites

It's been a while since I've used that Glycolic Acid Toner, but it was something that was sold through my dermatologist's office, so I don't know if it's available over-the-counter. All I remember is that it was green and was in a rather nice-looking bottle (ok, I'm sure that probably doesn't help at all).

I stopped Tazorac in my senior year of high school (right now I'm in college) because my skin was getting way too irritated. I was flushing really badly and was usually red. I did have wonderfully clear skin though.

Anyhow, after Tazorac, I've been through a long list of things from Retin-A Micro, Benzaclin, Duac, Doxycycline, Finacea, Fraxel Treatments, and now to Differin.

I don't know how the Differin will measure up to Tazorac yet (I've only been on it for 2 weeks), but of all the medications I've used, Tazorac did the best in delivering acne-free skin (just had really bad irritation for me).

I think if your skin can tolerate Tazorac, you should stick with it because it is the most potent of the 3 retinoids.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×